What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 31, 12:01 PM CST, 29 minutes earlier.
Area forecast discussion, Aug 31, 12:01 PM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
101 PM CDT Sat Aug 31 2024
...New NEAR TERM, SHORT TERM...
.NEAR TERM...
(Tonight)
Issued at 101 PM CDT Sat Aug 31 2024
Early this afternoon, showers and thunderstorms are quickly
developing in a moderately unstable environment, with SBCAPE
values of 2000-3000 J/kg and a bullseye of 700-900 J/kg of DCAPE
noted across north Alabama. Inverted-V sounding profiles will
favor strong downdrafts and a microburst threat with this
activity through early this evening. As has been the case the past
several days, this diurnally driven convection will wane quickly
after sunset. The end result will be a partly cloudy, warm and
muggy night with lows remaining in the low to mid 70s.
&&
.SHORT TERM...
(Sunday through Monday Night)
Issued at 101 PM CDT Sat Aug 31 2024
Another active day of showers and storms with a weak front nearby
providing plenty of cloud cover to start the day and eventually
medium to high (50-80%) chances for showers and storms once again
in the afternoon/evening. Instability will be a bit lower
tomorrow with cloud cover limiting heating, but still think a few
strong storms capable of localized gusty winds and perhaps a
limited microburst threat will be possible. Convection again will
wane after sunset after the loss of heating. A drier day on Monday
(Labor Day) with the boundary and main forcing just to our south
and subsequently PoPs are much lower (10-30%), with the highest
values favoring areas south of the Tennessee River. Ample sunshine
with a mostly clear sky will allow temperatures to rebound into
the low to mid 90s once again with afternoon RH values dropping
into the 35-45 percent range.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 136 AM CDT Sat Aug 31 2024
Tuesday, a secondary front is forecast to move in and bring low to
medium chances of shower/storms (40-50%). Meanwhile, a sfc high
pressure system is forecast to slowly move eastward out of the
Great Lakes region, allowing northeasterly flow and an influx of
drier dewpoints to occur along the Appalachians. While this is
not currently forecast to move into our forecast area, this is
something we will monitor in case the track of the sfc high shifts
more southeastward than forecast and drier dew points filter into
our area. This would result in decreased rain chances for
northeast AL and southern middle TN. High temperatures on Tuesday
are forecast to reach the mid 80s to low 90s. Temperatures are
forecast to gradually cool through the week.
Wednesday through Thursday, an upper level shortwave is forecast
to cause low to medium chances of showers/storms (30-60%). Friday,
shower/storm chances are forecast to decrease (20-30%), however,
we are keeping an eye on a secondary upper level shortwave that
may increase these as we continue into next week. During this
time, high temperatures are forecast to reach the 80s with
overnight lows in the 60s.
&&
.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Sat Aug 31 2024
VFR conditions will be the predominant flight category at each
terminal. However, SHRA/TSRA will develop this afternoon and as a
result have included a VCTS at both terminals. Localized MVFR/IFS
conditions from storms will be possible at either site between
19-23z and have included a TEMPO to account for this. AWWs and
amendments will be possible during this timeframe. After sunset,
these storms will dissipate and a return to VFR conditions is
expected.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...AMP
SHORT TERM....17
LONG TERM....HC
AVIATION...AMP
In the hours before
Special weather statement, Aug 31, 12:05 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Huntsville AL
105 PM CDT Sat Aug 31 2024
ALZ003-311845-
Franklin AL-
105 PM CDT Sat Aug 31 2024
...A STRONG THUNDERSTORM WILL IMPACT FRANKLIN COUNTY THROUGH 145 PM
CDT...
At 105 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belgreen, or 10 miles southwest of Russellville, moving northwest at
20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Russellville, Red Bay, Phil Campbell, Belgreen, Vina, Hodges, Cedar
Creek Reservoir, Atwood, Duketon, and Rockwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3449 8815 3457 8779 3457 8776 3434 8753
3431 8753 3431 8791 3443 8816
TIME...MOT...LOC 1805Z 125DEG 17KT 3440 8785
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RADSpecial weather statement, Aug 31, 12:10 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Huntsville AL
110 PM CDT Sat Aug 31 2024
ALZ009-010-311900-
DeKalb AL-Jackson AL-
110 PM CDT Sat Aug 31 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JACKSON AND CENTRAL
DEKALB COUNTIES THROUGH 200 PM CDT...
At 109 PM CDT, Doppler radar was tracking a strong thunderstorm near
Powell, or 8 miles north of Rainsville, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scottsboro, Rainsville, Henagar, Sylvania, Hollywood, Powell,
Section, Pisgah, Dutton, and Rosalie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3453 8578 3453 8601 3471 8606 3471 8576
TIME...MOT...LOC 1809Z 176DEG 8KT 3461 8589
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RADSpecial weather statement, Aug 31, 12:13 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Huntsville AL
113 PM CDT Sat Aug 31 2024
ALZ009-010-311900-
DeKalb AL-Jackson AL-
113 PM CDT Sat Aug 31 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL JACKSON AND
NORTHEASTERN DEKALB COUNTIES THROUGH 200 PM CDT...
At 113 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ider, or 13 miles southwest of Trenton, moving south at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ider, Higdon, and Rosalie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3487 8570 3485 8558 3469 8559 3470 8580
TIME...MOT...LOC 1813Z 354DEG 5KT 3475 8569
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RADSpecial weather statement, Aug 31, 12:30 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
130 PM CDT Sat Aug 31 2024
ALZ007-008-016-311915-
Marshall AL-Morgan AL-Cullman AL-
130 PM CDT Sat Aug 31 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MARSHALL...
NORTHEASTERN CULLMAN AND SOUTHEASTERN MORGAN COUNTIES THROUGH 215 PM
CDT...
At 130 PM CDT, Doppler radar was tracking a strong thunderstorm over
Arab, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cullman, Arab, Hanceville, Good Hope, Holly Pond, Baileyton, Eva,
Garden City, Phelan, and Walter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3414 8696 3442 8658 3432 8635 3424 8644
3426 8644 3425 8652 3420 8655 3419 8655
3412 8660 3412 8663 3409 8666 3408 8670
3405 8668 3406 8671 3403 8670 3400 8674
TIME...MOT...LOC 1830Z 291DEG 8KT 3431 8655
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AMP